DOI 10.1016/j.redar.2015.08.005
Severe cefepime-induced status epilepticus treated with haemofiltration.
Аннотация
Neurotoxicity caused by cefepime may occur predominantly in patients with impaired renal function. A case of a cefepime-induced non-convulsive status epilepticus (NCSE) is presented. A 65-year-old woman suffered a severe NCSE due to cefepime in the presence of acute renal failure, requiring coma induction with sodium thiopental. A serious interaction between valproic acid (VPA) and meropenem was also produced after changing cefepime to meropenem. Continuous veno-venous haemofiltration was employed to improve cefepime clearance, and the patient progressively regained her previous mental condition. In conclusion, the cefepime dose must be adjusted according to renal function in order to avoid toxicity in patients with renal failure. Electroencephalogram should be considered in cases of acute confusional state in patients receiving cefepime, to achieve early detection of NCSE. Continuous renal replacement therapy may be successfully employed in severe cases in order to accelerate cefepime removal. Likewise, meropenem should not be used concomitantly with VPA.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.